CSN Login
Members Online: 9

Sitting w/my IV

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Well, this is tx #6. Nurse let me know this is usually where the oxy stuff starts getting worse. It has been pretty good so far. I did get benedryl in the IV, and it kicks in fast. I am quite woozy. I probably shouldn't even be writing anything now lol.

 

 

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 446
Joined: May 2012

I only had the cold sensitivity from the oxy while I was getting treatment. I finished in Dec and now I have the neuropathy in my feet and tips of my fingers. My feet tingle all the time, like they are asleep but I can't get them to stop by wiggling them. The tips of my fingers feel like I have a weight inside them and I can't feel them. The onc said give it a couple months, well it was 2 months feb 17 and things ave not changed at all. I'm thinking I will just have to live with it. Good luck to you.
Sandy :)

Fucc
Posts: 86
Joined: Sep 2012

For me the nueropathy side effects from the oxalplatin started around round 7. My oncologist is now discontinuing it for round 11 and 12. My feet are numb with a bit of the. Umbness going up my legs and my fingers are also numb. It's not too bad, but apparently it can continue to get worse for up to six months after the oxalplatin is discontinued. Keep an eye on things. Good luck.

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Thanks guys!!!

Judy

Sundanceh's picture
Sundanceh
Posts: 4294
Joined: Jun 2009

the odds for permanent neuropathy greatly increase with each tx...

Old talk that the difference between 10x and 12x is minimal for additional success...but greatly increases neuropathy becoming permanent, only to what degree.

I still tingle in my hands and one of my feet is numb...last time I did Oxy was 2008.

I think it's largely where it will be now for me...most doctors will tell you to write off a year right off the top....after a year, you may or may not experience any improvement. 

I stopped on tx #8.

annalexandria's picture
annalexandria
Posts: 2230
Joined: Oct 2011

that if it got to the point where the tingling didn't improve DURING the treatment cycle (I was on a 3 week cycle, and he wanted to see improvement by the end of the 2nd week), I should tell him and he would reduce the dose or cut it out completely.  He said that the oxy accounts for only a 5% difference in prognosis (no idea if this is accurate).  Of course, because my brain doesn't work well under the best of circumstances, let alone while on chemo, I forgot to tell him when it got bad, and I did the oxy all the way to the end.  Still have neuropathy two years later, so that was a mistake on my part.  AA

pete43lost_at_sea's picture
pete43lost_at_sea
Posts: 3915
Joined: Nov 2010

its like walking around with plastic bags on my feet, alot better for me. it will be 2 years in april when i finished folfox.

i like craigs suggestion about cutting the folfox when the neuropathy gets serious. 

for me it snuck up on me later, getting worse over the few months after i finsihed.

of course if i was doing it now, i would be doing the folfox and a full detox regime,  its possible to get the platinum out i suspect as we go.

that would be worth a try.

hugs,

pete

ps ann, your onc also could have asked you, its not your fault you were chemo brained. its just my impression but i think most onc don't get to fussed about chemo side effects, they accept the consequences as necessary evils. strangely remembering these joys of our treatment options makes me contemplate better ways in the future for us all. the nerves are gone, maybe they can regrow, maybe some stem cells. i must ask about this.

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Thanks guys. Your info is very helpful!!!

Judy

renw's picture
renw
Posts: 282
Joined: Jan 2013

I stpped folfox  after 5 rounds, neuropathy was getting worse with each round. hate to immagine what it would have been like after 12 rounds. On folfiri now, and find it much better without the oxaliplatin in the mix.

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

I'm getting ready for treatment #2 on Wednesday.  A little nervous.  First treatment wasn't to bad.  Had nausea for a few days and that was about it.

Trubrit's picture
Trubrit
Posts: 1441
Joined: Jan 2013

Something different for me each of the three times I've been treated. This past one was definitely the worst, with stomach cramps for four days and then mouth sores. Lost eight pounds. Gained my usual four pounds back. 

I never usually worry about infusion day, just whats going to happen afterwards. Good luck on Wednesday. Tuesday for me this week.

Good luck to everybody. We all hadnle it differently, it seems. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

ARe the stomach cramps normal?  I pray I don't get the mouth sores.  I've been trying to gargle with salt water at least 3/4 times a day.  I ordered some ginger lollipops so I'll see if that helps with the nausea.  Eight pounds is a lot!  Bless your heart.  I don't worry about infusion day either. The day I got unhooked was the bad day for me.  My second session is coming up so kind of nervous.  Hope your treatments get easier, and not worse.  Hugs.

 

Cyn

 

Trubrit's picture
Trubrit
Posts: 1441
Joined: Jan 2013

My treatment is on hold for tomorrow as my white blood cell count is too low. Have to get shots of Neopogen. So sad!

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Oh, so sorry to hear this. 

Dyanclark's picture
Dyanclark
Posts: 254
Joined: Apr 2012

They have anti nausea pills that disolve under your tongue.  Also, ginger works for some comes in a gel cap.  Low dose Ativan works and then Marinol works.   Some ideas.   Only suggestions so maybe you wont lose to much weight.

BusterBrown's picture
BusterBrown
Posts: 221
Joined: Mar 2005

 

I found that after tx #8, that my favorite foods were no longer tasting good. The folfox definitely had an effect on my taste buds:(

The good news is that 2/3 weeks after treatment, my taste buds were back to normal.

Buster

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Judy, I developed a fair amount of numbness in my hands and a little in my feet after about 5 treatments.  Also had the cold sensitivity which is not good in Minnesota.  After 9 treatments I told my onc "no more".  At that time (2006) she said that she had just gone to a lecture by a specialist from Johns Hopkins and said that they were only doing 9 treatments instead of 12.  The numbenss did get worse over about 2-3 months but gradually improved.  At times yet I feel a little tingling in my fingers and stiffness in my ankles which I didn't have prior to treatment but it is minor, and I am still able to be very active,  play tennis, etc.  The main thing is to keep your oncologist informed as to what you are feeling.  

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Thanks Guys and Gals!!!

 

CDouglass
Posts: 2
Joined: Feb 2013

I started getting severe neuropathy after treatments 4 and 5 from the oxypalatin. Yesterday I had my 6th treatment and within 5 minutes of receiving the oxypalatin I had a severe allergic reaction. My scalp started itching, then my ears, my palms and feet. Then came vomit andfollowed by dry heaves for 10 minutes.  They stopped the oxy , doped me up on benadryl and anti nausea meds and I basically slept through the next few hours of the rest of my treatment. I have my 5FU going in the pump right now and this is the first treatment where I don't feel like complete crap on day 2. I think I may have had smaller reactions to the oxy this whole time as even warm liquids made my tongue swell. I just attributed it to neuropathy

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network